Jump to content

Photo

Week 4 Of 20Mg Accutane...

vitamin b vitamin b1 vitamin b12 retinoids

4 replies to this topic

#1 moonie8404

moonie8404

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 0
About Me
  • Joined: 04-November 11

Posted 14 February 2013 - 08:56 AM

I've only posted on here a few times in regards to my adult acne - I am a 28yo female who started suffering from adult acne about 3 years - which started after vitamin b12 shots given by my doctor - they say there is no relation but I really disagree with them!

 

Anyhow, I have been all all treatments possible, all antibiotics and nothign worked.  So, my dermatologist put me on accutane (Isotretinoin) capsules a month ago - on a 20mg a day dosage.  I've suffered some of the usual side affects - very dry lips (I have a pot of vaseline chained to me) and terribly dry skin on my face, esp round the nose and chin - after I shower I can feel how tight my face feels from dryness so carry a pot of Simple Cream around with me and moisturise my face around 5/6 times a day to stop it drying out!  My body I haven't noticed any dryness but I use thoroughly moisureise with Palmers Cocoa Body Butter every night and did so 3 weeks prior to the start of my treatment which helped.

 

I've noticed other side affects though which I wonder if nayone else suffered from.  I am suffering from a really dry mouth (even though I am drinking more as aware accutane can dehydrate you).  I also am suffering from spells of dizziness - I dont know if this is related to the medication or from a virus I caught a couple of weeks ago as the dizziness was constant back then - has anyone else experienced this?

 

i've suffered from really bad breakouts - my face is covered in large painful spots, esp around the chin and cheeks - my forehead also is suffering and my whole is littered with even more blackheads than before.  I am also suffering badly only my neck and before where I had minimal spot breakout on my back and chest, I am getting awful breakouts and loads of blackheads everywhere on my body.  Assuming this is normal?!?

 

I have another appointment with my derm tomorrow and hoping he will increase the dosage!  I was wondering from those who start low, this is the usual pattern after 4 weeks of being on accutane?    Is there anything I can do to help/reduce the breakout?  I know I need to bear with it as its very early days but if there is a way I can reduce it as getting many scars from the spots that would be great.

 

Thanks all!



#2 Monkeybeanmagic

Monkeybeanmagic

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 176
    Likes: 5
About Me
  • Gender:Male
  • Joined: 24-March 04

Posted 14 February 2013 - 09:45 PM

yeah, the explosion of blackheads is normal. This should subside in the next month or so. Increasing the dosage will make your side effects more pronounced so I'm not sure why you'd be eager for your derm to do that. It won't clear your skin any faster either. 



#3 moonie8404

moonie8404

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 0
About Me
  • Joined: 04-November 11

Posted 18 February 2013 - 10:46 AM

Thanks for that - I would have thought increasing the dosage would increase the speed of the clear up of spots but forgive me if I am wrong.  I am more than happy to carry on 20mg as long as it clears my skin! :)

 

Unfortunately my hospital is rubbish and messed up my appointments - it was like basically I had fallen off the face of the planet - it took hours of ringing around and a lot of moaning to finally get an appointment for this Friday - in the meantime I have run out of tablets - is this going to have a big affect on my treatment?

 

I've noticed this week my skin is a lot better - the spots I had last week have left massive scabs on my face (sorry!) where they were so bad.  I haven't noticed many breakouts recently on my face, mainly on my back at the moment...fingers crossed this is the start of having clearer skin! :)



#4 brightling

brightling

    New Member

  • Members
  • Posts & Likes
    Posts: 24
    Likes: 0
About Me
  • Gender:Female
  • Joined: 01-February 13

Posted 18 February 2013 - 06:15 PM

No it'll be fine; accutane (or claravis or whatever) stays in your system for like months, but if you move up a dose expect to break out again. I'm around the same age and I've been on 20mgs for the last month too. I started breaking out a bit in the first week or two but ever since that breakout I've been clear--so clear that my doctor wants me to stay at 20mgs for like, 7 freaking months (we'll see about that; i plan to do some moaning of my own next month). If you do go up, don't use a moisturizer that comes in a pot because it could end up harboring bacteria and fueling breakouts.

I too, have been feeling really exhausted like I have the flu and I've also been getting breathless when I go jogging and I've had this annoying feeling that I need to cough all the time so I figure i might have a cold or virus too, but who knows? Do you know that you caught a virus for sure? What was your WBC on your blood test? Lol, that probably seems like a weird question but I'm just wondering because I noticed on my blood tests last week that my WBC (white blood cell count) was at an all time low of 2.8! Doesn't this mean Ii have no immune system now? I dunno...but I was thinking it could be why I feel so exhausted (maybe not having an immune system will do that to you). I thought maybe my doctor wouldn't let me keep taking claravis when she saw that but she only seemed concerned with my cholestoral levels. I'm hoping it just means I'm sick or something...the last time I did accutane I did it low dose (only 3 months) but I don't remember feeling so exhausted all the time.

#5 moonie8404

moonie8404

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 0
About Me
  • Joined: 04-November 11

Posted 28 February 2013 - 09:30 AM

Well my dermatologist moved me uip to 30mg on Friday.  He said he wanted to maintain me on a low dose throughout as he said it gives minimual side affects but with same results as going on high dosage...assuming I will just be on a longer course?

 

Im not suffering too much from any side affects really except the dry mouth, lips and seem to keep getting this dizziness, albeit it is improving.

 

I moisturise with Palmers Body butter each night but finding now my skin is getting very itchy and esp on tops of my legs I am getting rashes which seems to be from dryness.  My face is extremely dry even though I am moisturising with Simple face cream several times a day - can anyone recommend any other creams?

 

My face isn't really showing any signs of clearing, seems like I am breaking out again with the new dosage or maybe because I was off the meds for a week.  I just want to see some signs of improvement! How long on average does it take?

 

Thanks






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users